Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 151, NWS Raleigh, NC

July 24, 2014Granville County, Person County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 24, 2014, 5:20 PM EDT for Granville County, Person County, North Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2014, 5:20 PM EDT (21:20 UTC)
Expired
Jul 24, 2014, 6:15 PM EDT
In force
55 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Granville County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 95 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WUUS52 KRAH 242120
SVRRAH
NCC077-145-242215-
/O.NEW.KRAH.SV.W.0151.140724T2120Z-140724T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT THU JUL 24 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN PERSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 615 PM EDT

* AT 519 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED OVER TURBEVILLE...AND MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OXFORD...ROXBORO...CONCORD...STOVALL...MAYO RESERVOIR...OAK HILL...
  BETHEL HILL...HYCO LAKE AND JOHN H KERR RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3654 7850 3632 7860 3642 7898 3651 7913
      3654 7913
TIME...MOT...LOC 2119Z 294DEG 19KT 3659 7905 
$$

77
2 follow-up statements
660 
WWUS52 KRAH 242139
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
539 PM EDT THU JUL 24 2014

NCC077-145-242215-
/O.CON.KRAH.SV.W.0151.000000T0000Z-140724T2215Z/
GRANVILLE NC-PERSON NC-
539 PM EDT THU JUL 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN GRANVILLE AND NORTHEASTERN PERSON COUNTIES...
 
AT 538 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR CLUSTER SPRINGS...OR NEAR
TURBEVILLE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
OXFORD...STOVALL...OAK HILL...BETHEL HILL...MAYO RESERVOIR AND JOHN H
KERR RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3654 7850 3632 7860 3644 7891 3654 7902
TIME...MOT...LOC 2138Z 287DEG 18KT 3657 7893 

$$

77
255 
WWUS52 KRAH 242208
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT THU JUL 24 2014

NCC077-145-242217-
/O.EXP.KRAH.SV.W.0151.000000T0000Z-140724T2215Z/
GRANVILLE NC-PERSON NC-
608 PM EDT THU JUL 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANVILLE AND
NORTHEASTERN PERSON COUNTIES WILL EXPIRE AT 615 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3654 7850 3632 7860 3644 7891 3654 7902
TIME...MOT...LOC 2206Z 294DEG 19KT 3657 7893 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:10 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 24, 3:10 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT THU JUL 24 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHWARD INTO SOUTHERN VIRGINIA LATE THIS
AFTERNOON...PROGRESS INTO CENTRAL NORTH CAROLINA TONIGHT...THEN
STALL NEAR THE SOUTH CAROLINA BORDER ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM THURSDAY...

THOUGH MID-LEVEL LAPSE RATES REMAIN WEAK AT ~5.5 C/KM...A VERY
MOIST BOUNDARY LAYER ALONG WITH STRONG INSOLATION WILL YIELD
MODERATE DIURNAL DESTABILIZATION TODAY WITH MLCAPE VALUES GENERALLY
RANGING FROM 1000-2000 J/KG...HIGHEST IN THE EAST WHERE LOW-LEVEL
MOISTURE AND SUNSHINE ARE MOST ABUNDANT AND LOWEST WEST. MODERATE
INSTABILITY AND LITTLE OR NO CIN ALLOWED CONVECTION TO DEVELOP IN
VICINITY OF THE PRE-FRONTAL SFC TROUGH OVER THE COASTAL PLAIN
EARLIER THIS MORNING (12-16Z)...CREATING AN EFFECTIVE FRONTAL ZONE
ORIENTED ROUGHLY WEST-EAST ALONG OR NEAR HWY 64. AS OF 18Z...
DISSIPATING CLOUD COVER FROM PRIOR CONVECTION HAS ALLOWED FULL
HEATING /INSOLATION/ FOR SEVERAL HOURS OVER THE NORTHERN AND WESTERN
PIEDMONT...SIGNIFICANTLY WEAKENING THE EFFECTIVE FRONT. HOWEVER...
CONVECTION PERSISTS OVER THE COASTAL PLAIN...AND THE EFFECTIVE FRONT
PERSISTS EAST OF THE TRIANGLE. THE PRESENCE OF THE AFOREMENTIONED
'EFFECTIVE FRONT' CONTINUES TO INCREASE UNCERTAINTY WITH REGARD TO
THE CONVECTIVE FORECAST THROUGH THIS EVENING.

WITH THE ABOVE IN MIND...CONFIDENCE IS TOO LOW TO PROVIDE MORE
SPECIFIC DETAILS ABOUT CONVECTIVE COVERAGE AND EVOLUTION THIS
AFT/EVE. HOWEVER...FORECAST REASONING REMAINS THE SAME. GIVEN
CYCLONIC FLOW ALOFT (CYCLONIC SHEAR VORTICITY AND DPVA ASSOC/W SMALL
AMPLITUDE SHORTWAVES)...A SFC-925 MB TROUGH SINKING SOUTHWARD INTO
THE REGION NEAR PEAK HEATING...ABUNDANT MOISTURE...AND MODERATE
INSTABILITY...EXPECT ABOVE NORMAL CHANCES FOR CONVECTION LATE THIS
AFT THROUGH THIS EVENING...WITH CONVECTION POSSIBLY PERSISTING
THROUGH SUNRISE FRIDAY MORNING SOUTH AND EAST OF THE TRIANGLE.

SEVERE THREAT: DEEP LAYER SHEAR ON THE ORDER OF 25-35 KT WILL
SUPPORT MULTICELL CLUSTERS AND PERHAPS AN ISOLD SUPERCELL THIS
AFT/EVE. EXPECT A POTENTIAL FOR A FEW SEVERE STORMS WITH A PRIMARY
THREAT OF DAMAGING WINDS...PRIMARILY SOUTH OF HWY 64 WHERE DCAPE
VALUES BEGIN TO INCREASE ABOVE 500 J/KG...APPROACHING 1000 J/KG
NEAR THE SC BORDER. DIME TO QUARTER SIZE HAIL WILL ALSO BE
POSSIBLE WITH ANY ROBUST UPDRAFTS. THOUGH WEAK MID-LEVEL LAPSE
RATES WILL REDUCE THE POTENTIAL FOR HAIL > 1.00 IN...LARGE HAIL UP
TO THE SIZE OF GOLFBALLS WOULD BE POSSIBLE IN ANY ROBUST UPDRAFT
THAT ACQUIRES ROTATION...ESP SOUTH OF HWY 64 WHERE MLCAPE VALUES
WILL APPROACH 2000-2500 J/KG DURING PEAK HEATING. -VINCENT

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 305 PM THURSDAY...

FRIDAY AND FRIDAY NIGHT....THE MAIN UPPER TROUGH AXIS WILL MOVE EAST
OF THE AREA BY FRIDAY MORNING...WHILE THE ASSOCIATED RELATIVELY WEAK
COLD FRONT SLIPS SOUTH AND STALLS NEAR THE NC/SC BORDER.  HIGH
PRESSURE WILL BUILD QUICKLY ACROSS VA DURING THE DAY...WITH DRIER
MID-LEVEL AIR OVER MOST OF CENTRAL NC. THE AIRMASS DOESNT CHANGE
MUCH BEHIND THE FRONT...WITH DEWPOINTS ONLY DROPPING INTO THE MID
60S TO THE NORTHWEST AND HOVERING NEAR 70S IN THE SOUTH.  WEAK
INSTABILITY AND LEVEL CONVERGENCE IN THE VICINITY OF WHAT IS LEFT OF
THE FRONT MAY PRODUCE SOME VERY ISOLATED CONVECTION NEAR THE SC
BORDER.  HIGHS WILL BE IN THE MID 80S.  WEAK HIGH PRESSURE WILL BE
OFF THE VA COAST BY FRIDAY NIGHT...AND A LIGHT SOUTHEASTERLY RETURN
FLOW MAY PRODUCE SOME FOG AND LOW CLOUDS SATURDAY MORNING...SHOWN
MOST AGGRESSIVELY BY THE NAM.  LOWS IN THE MID/UPPER 60S.

SATURDAY AND SATURDAY NIGHT...A WEAK UPPER DISTURBANCE...POSSIBLY
EMANATING FROM CONVECTION NORTH OF THE SOUTHERN PLAINS RIDGE...WILL
SWING ACROSS THE AREA ON SATURDAY.  CURRENTLY...MODELS SHOW THE WAVE
DEAMPLIFYING AS IT CROSSES THE MOUNTAINS...AND THE EARLY DAY TIMING
WOULD ALSO BE UNFAVORABLE FOR CONVECTIVE INITIATION.  MOST OF
CENTRAL NC WILL REMAIN DRY...WITH THE EXCEPTION BEING THE FAR
SOUTHEAST CWA WHERE THE SEABREEZE MAY MAKE A RUN DURING THE
AFTERNOON.  WEST-SOUTHWESTERLY LOW-LEVEL FLOW WILL PROMOTE DEEPER
MIXING AND A WARMER DAY WITH HIGHS LIKELY IN THE LOWER 90S.  LOWS
SAT NIGHT WILL BE WARMER AS WELL IN THE LOWER 70S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 305 PM THURSDAY...

SUNDAY THROUGH MONDAY NIGHT... A STRONG SHORTWAVE MOVING SOUTHEAST
OUT OF THE CANADIAN ROCKIES ON SUNDAY WILL BEGIN THE AMPLIFICATION
OF THE LONGWAVE PATTERN HEADING INTO NEXT WEEK.  CONVECTION PASSING
TO OUR NORTH ACROSS VA MAY BLEED SOUTH INTO MAINLY THE NORTHERN
PORTIONS OF THE AREA...PARTICULARLY SUNDAY EVENING BASED ON CURRENT
PROGS.  HOWEVER THE MAIN FORCING TO IMPACT CENTRAL NC WILL COME
MONDAY WHEN MODELS SHOW ADDITIONAL ENERGY...ACCOMPANIED BY STRONG
HEIGHT FALLS AND A BELT OF ENHANCED WESTERLIES...SWINGING ACROSS THE
AREA.  GIVEN THAT TEMPS ARE EXPECTED TO BE WELL INTO THE MID 90S ON
SUNDAY AND AT LEAST THE LOWER 90S ON MONDAY...INSTABILITY SHOULD BE
FAVORABLE AHEAD OF THE FRONT.  WHILE THERE IS STILL SOME UNCERTAINTY
AS TO HOW MUCH OVERLAP THERE WILL BE BETWEEN THE BEST INSTABILITY
AND STRONGEST SHEAR...THE SETUP LOOKS PRETTY GOOD FOR SEVERE WEATHER
AT DAY 5 IN LATE JULY.

TUESDAY THROUGH THURSDAY... MEDIUM RANGE ENSEMBLES SHOW AN
UNSEASONABLY DEEP UPPER TROUGH DEVELOPING OVER THE EASTERN US BY MID
WEEK WITH AN UPPER LOW CENTERED JUST SOUTH OF THE HUDSON BAY.  GIVEN
THAT BOTH THE GFS AND ECMWF SHOW THE SYNOPTIC FRONT REACHING THE
GULF OF MEXICO... CONFIDENCE IS HIGH THAT TEMPS WILL BE BELOW NORMAL
MUCH OF NEXT WEEK.  LOW-LEVEL THICKNESSES ARE PROGGED TO DIP BELOW
1390M...WHICH SUGGESTS HIGHS IN THE LOW/MID 90S AND LOWS IN THE
LOW/MID60S... POSSIBLY TOUCHING THE UPPER 50S IN THE COOLEST SPOTS.
THE AIRMASS CHANGE WILL ALSO BRING LOWER HUMIDITY...AND WITH
DEWPOINTS DROPPING INTO THE 50S THE CHANCES OF SHOWERS OR STORMS
WILL BE RELATIVELY LOW UNTIL RETURN FLOW DEVELOPS LATER IN THE WEEK.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 1145 AM THURSDAY...

AREAS OF MVFR CEILINGS ASSOCIATED WITH A VERY MOIST LOW-LEVEL
AIRMASS WILL PERSIST INTO EARLY/MID AFTERNOON OVER CENTRAL NC...
ESPECIALLY IN OR NEAR LOCATIONS AFFECTED BY CONVECTION. SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIKELY EFFECT ALL
TERMINALS FOR A PERIOD OF AT LEAST SEVERAL HOURS THIS AFTERNOON
THROUGH TONIGHT AS A COLD FRONT MOVES SOUTHWARD INTO THE AREA.
WINDS WILL BECOME VARIABLE AS THE FRONT APPROACHES FROM THE NORTH
THIS AFT/EVE AND WILL REMAIN LIGHT AT 5-10 KT (OUTSIDE OF
CONVECTION).

LOOKING AHEAD: AT THIS TIME...VFR CONDITIONS ARE EXPECTED ON
FRIDAY AS THE FRONT STALLS OUT JUST S/SE OF CENTRAL NC...THOUGH
SOME OF THE LATEST MODEL GUIDANCE SUGGESTS THAT THE FRONT MAY
REMAIN CLOSE ENOUGH FOR SUB-VFR CEILINGS AND/OR A POTENTIAL FOR
SHOWERS AND THUNDERSTORMS TO PERSIST. A PERSISTENT PATTERN OF
TROUGHING OVER THE EASTERN CONUS WILL RESULT IN AN ABOVE NORMAL
CHANCE FOR CONVECTION THROUGH EARLY NEXT WEEK...WITH NUMEROUS
THUNDERSTORMS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS EACH
DAY. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...BLS
LONG TERM...BLS
AVIATION...VINCENT
Hazardous weather outlook, Jul 24, 10:10 AM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1010 AM EDT THU JUL 24 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-251415-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1010 AM EDT THU JUL 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

A COLD FRONT WILL SINK SLOWLY SOUTHWARD THROUGH VIRGINIA INTO
CENTRAL NORTH CAROLINA LATE THIS AFTERNOON INTO TONIGHT.
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD
OF THE FRONT. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY
THREAT OF DAMAGING WINDS AND DIME TO QUARTER SIZE HAIL. LOCALLY
HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE...
ESPECIALLY IN URBAN AREAS. THE POTENTIAL FOR SEVERE WEATHER WILL
BE GREATEST BETWEEN 2 PM THIS AFTERNOON AND 11 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE APPROACH OF AN UNSEASONABLY STRONG UPPER LEVEL TROUGH AND THE
PASSAGE OF AN ATTENDANT COLD FRONT WILL RESULT IN AN ABOVE NORMAL
CHANCE FOR SHOWERS AND THUNDERSTORMS ON MONDAY. A FEW STORMS COULD
BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WIND GUSTS AND
QUARTER SIZE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

VINCENT

In the hours before

Special weather statement, Jul 24, 11:22 AM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1122 AM EDT THU JUL 24 2014

NCZ078-241600-
WAYNE-
1122 AM EDT THU JUL 24 2014

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT PORTIONS OF NORTHEAST
WAYNE COUNTY UNTIL 1200 PM EDT...

AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR WITH HEAVY RAIN NEAR FREMONT...OR 10 MILES
NORTHEAST OF GOLDSBORO...MOVING EAST AT 45 MPH.

A REPORT A FROM VOLUNTEER OBSERVER IN JOHNSTON COUNTY NOTED RAINFALL
TO NEAR 1.25 INCHES IN 45 MINUTES...ENDING AT 11 AM. SUCH HEAVY RAIN
WILL CAUSE PONDING OF WATER ON ROADS. ALSO...WIND GUSTS OF 30 TO 40
MPH WILL BE POSSIBLE WITH THE STORM.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...FREMONT...PIKEVILLE...EUREKA AND NAHUNTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SLOW DOWN WHEN DRIVING LATE THIS MORNING AND THROUGH THE LUNCH HOUR.
KEEP A SAFE DISTANCE BETWEEN YOUR VEHICLE AND THE ONE IN FRONT OF
YOU. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3537 7780 3536 7808 3556 7808 3557 7807
      3559 7794 3559 7782 3543 7783 3540 7780
TIME...MOT...LOC 1519Z 263DEG 45KT 3547 7789

DJF
Special weather statement, Jul 24, 2:09 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EDT THU JUL 24 2014

NCZ078-089-241900-
WAYNE-SAMPSON-
209 PM EDT THU JUL 24 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN WAYNE AND
NORTHEASTERN SAMPSON COUNTIES UNTIL 300 PM EDT...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF MOUNT OLIVE...MOVING EAST AT 25
MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. ALSO...
RAINFALL AROUND AN INCH IN 30 TO 45 MINUTES WILL RESULT IN PONDING
OF WATER ON ROADS.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...WALNUT CREEK...SEVEN SPRINGS...ELROY...
CLIFFS OF THE NEUSE STATE PARK...BROGDEN...GRANTHAM...HOBBTON AND
MAR-MAC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF BLOWING AROUND LIGHTWEIGHT ITEMS LEFT
OUTDOORS. REMAIN INDOORS WHEN STORMS ARE NEARBY OR OVERHEAD TO HELP
AVOID THE DANGER OF LIGHTNING. LOCALLY HEAVY RAIN WILL QUICKLY
REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS.
DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID
HYDROPLANING.

&&

LAT...LON 3518 7783 3515 7790 3517 7793 3517 7797
      3518 7799 3519 7802 3518 7807 3519 7816
      3509 7817 3508 7816 3514 7838 3531 7829
      3532 7827 3532 7824 3534 7822 3535 7816
      3533 7782
TIME...MOT...LOC 1808Z 282DEG 21KT 3521 7827

DJF
Special weather statement, Jul 24, 3:36 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT THU JUL 24 2014

NCZ042-078-089-242030-
WAYNE-SAMPSON-JOHNSTON-
336 PM EDT THU JUL 24 2014

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WAYNE...NORTHEASTERN SAMPSON AND SOUTHEASTERN JOHNSTON COUNTIES
UNTIL 430 PM EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SMITHFIELD...MOVING
SOUTHEAST AT 10 MPH. OTHER STORMS WITH HEAVY RAIN WERE OCCURRING
NEAR GOLDSBORO AND NEAR MOUNT OLIVE.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THE STORMS ALONG WITH
RAINFALL RATES OF ONE TO ONE AND HALF INCHES PER HOUR.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...FREMONT...WALNUT CREEK...PRINCETON...
PIKEVILLE...EUREKA...SEVEN SPRINGS...ELROY AND CLIFFS OF THE NEUSE
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3534 7782 3518 7783 3516 7788 3515 7789
      3517 7793 3516 7797 3519 7802 3518 7807
      3519 7816 3509 7817 3506 7816 3535 7838
      3549 7824 3559 7788 3558 7782 3543 7783
      3540 7780 3538 7780
TIME...MOT...LOC 1935Z 297DEG 11KT 3541 7829

WSS
Special weather statement, Jul 24, 5:11 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT THU JUL 24 2014

NCZ007-242145-
PERSON-
511 PM EDT THU JUL 24 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN PERSON
COUNTY UNTIL 545 PM EDT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TURBEVILLE...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROXBORO...BETHEL HILL...MAYO RESERVOIR AND HYCO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3653 7879 3648 7880 3636 7887 3651 7913
      3651 7914 3654 7914 3654 7880
TIME...MOT...LOC 2111Z 297DEG 10KT 3661 7909

WSS
Special weather statement, Jul 24, 5:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT THU JUL 24 2014

NCZ042-078-089-242215-
WAYNE-SAMPSON-JOHNSTON-
520 PM EDT THU JUL 24 2014

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHERN WAYNE... NORTHERN SAMPSON AND SOUTH CENTRAL JOHNSTON
COUNTIES UNTIL 615 PM EDT...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES EAST OF GODWIN...OR 15 MILES
NORTHWEST OF CLINTON...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...NEWTON GROVE...ELROY...BROGDEN...
GRANTHAM...SPIVEY'S CORNER...HOBBTON AND MAR-MAC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3508 7861 3525 7861 3527 7858 3530 7858
      3531 7855 3534 7789 3515 7790 3517 7793
      3516 7797 3519 7802 3518 7807 3519 7816
      3509 7817 3508 7816 3504 7816
TIME...MOT...LOC 2119Z 272DEG 25KT 3517 7851

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:51 AM EDTSpecial Weather StatementRAHWilson24 min
Jul 24, 11:22 AM EDTSpecial Weather StatementRAHWayne38 min
Jul 24, 2:09 PM EDTSpecial Weather StatementRAHWayne51 min
Jul 24, 3:36 PM EDTSpecial Weather StatementRAHWayne54 min
Jul 24, 5:11 PM EDTSpecial Weather StatementRAHPerson34 min
Jul 24, 5:20 PM EDTSpecial Weather StatementRAHSampson55 min
Jul 24, 5:24 PM EDTSpecial Weather StatementRAHWake66 min
Jul 24, 5:44 PM EDTSpecial Weather StatementRAHDurham61 min
Jul 24, 5:51 PM EDTSpecial Weather StatementRAHJohnston, Wayne84 min
Jul 24, 6:06 PM EDTSpecial Weather StatementRAHJohnston69 min
Jul 24, 6:11 PM EDTSpecial Weather StatementRAHVance, Warren64 min
Jul 24, 6:17 PM EDTSpecial Weather StatementRAHForsyth58 min
Jul 24, 6:24 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Wake51 min
Jul 24, 6:36 PM EDTSpecial Weather StatementRAHEdgecombe, Nash54 min
Jul 24, 6:51 PM EDTSevere Thunderstorm WarningRAHNash39 min
Jul 24, 6:58 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Vance, Warren77 min
Jul 24, 7:05 PM EDTAreal Flood AdvisoryRAHFranklin, Johnston, Nash, Wake115 min
Jul 24, 7:06 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford39 min
Jul 24, 7:07 PM EDTFlash Flood WarningRAHFranklin, Johnston, Nash, Wake3 hr
Jul 24, 7:10 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren72 min
Jul 24, 7:12 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson48 min
Jul 24, 7:24 PM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Halifax, Nash, Vance, Warren3 hr
Jul 24, 7:26 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph49 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.